SIAM Journal on Control and Optimization, Vol.53, No.1, 185-212, 2015
LARGE TIME BEHAVIOR OF SOLUTIONS TO SEMILINEAR EQUATIONS WITH QUADRATIC GROWTH IN THE GRADIENT
This paper studies the large time behavior of solutions to semilinear Cauchy problems with quadratic nonlinearity in gradients. The Cauchy problem considered has a general state space and may degenerate on the boundary of the state space. Two types of large time behavior are obtained: (i) pointwise convergence of the solution and its gradient and (ii) convergence of solutions to associated backward stochastic differential equations. When the state space is R-d or the space of positive definite matrices, both types of convergence are obtained under growth conditions on coefficients. These large time convergence results have direct applications in risk-sensitive control and long-term portfolio choice problems.